Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Burlington, VT

June 9, 2011Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 9, 2011, 12:09 PM EDT for Essex County, New York. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 12:09 PM EDT (16:09 UTC)
Expired
Jun 9, 2011, 1:15 PM EDT
In force
66 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County Essex County, NY

The radar

The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 12:30 PM EDTHAIL 0.753 Ese Newcomb, NY
Jun 9, 1:00 PM EDTHAIL 0.5Olmstedville, NY
Jun 9, 1:10 PM EDTHAIL 0.75Schroon Lake, NYDIME-SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 12:06 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS51 KBTV 091609
SVRBTV
NYC031-091715-
/O.NEW.KBTV.SV.W.0048.110609T1609Z-110609T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1209 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ESSEX COUNTY IN NORTHERN NEW YORK...

* UNTIL 115 PM EDT.

* AT 1204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM LONG LAKE TO BLUE MOUNTAIN LAKE...AND WERE MOVING
  EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NEWCOMB...MINERVA...MOUNT MARCY...SCHROON LAKE...NORTH HUDSON...
  UNDERWOOD...PARADOX...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4374 7405 4379 7406 4382 7415 4381 7422
      4392 7434 4397 7426 4411 7429 4412 7361
      4379 7356 4378 7357
TIME...MOT...LOC 1609Z 274DEG 31KT 4408 7440 4380 7436

$$

LAHIFF
3 follow-up statements
270 
WWUS51 KBTV 091632
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1232 PM EDT THU JUN 9 2011

NYC031-091715-
/O.CON.KBTV.SV.W.0048.000000T0000Z-110609T1715Z/
ESSEX NY-
1232 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHWESTERN ESSEX COUNTY IN NORTHERN NEW YORK...

AT 1227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM MOUNT MARCY TO INDIAN LAKE...AND WERE MOVING EAST AT 35
MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  UNDERWOOD...MINERVA...SCHROON LAKE...EXIT 29 I87...PARADOX...
  PHAROAH MOUNTAIN...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4374 7405 4379 7406 4382 7415 4381 7422
      4392 7434 4397 7426 4411 7429 4412 7361
      4379 7356 4378 7357
TIME...MOT...LOC 1632Z 273DEG 29KT 4411 7390 4379 7412

$$

LAHIFF
195 
WWUS51 KBTV 091657
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1257 PM EDT THU JUN 9 2011

NYC031-091715-
/O.CON.KBTV.SV.W.0048.000000T0000Z-110609T1715Z/
ESSEX NY-
1257 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHWESTERN ESSEX COUNTY IN NORTHERN NEW YORK...

AT 1255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM MOUNT MARCY TO OLMSTEDVILLE...AND WERE MOVING EAST AT
35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  EXIT 30 I87...UNDERWOOD...PARADOX...PHAROAH MOUNTAIN...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4374 7405 4379 7406 4382 7415 4381 7422
      4392 7421 4411 7405 4412 7361 4379 7356
      4378 7357
TIME...MOT...LOC 1657Z 273DEG 29KT 4403 7379 4375 7391

$$

LAHIFF
876 
WWUS51 KBTV 091716
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
116 PM EDT THU JUN 9 2011

NYC031-091726-
/O.EXP.KBTV.SV.W.0048.000000T0000Z-110609T1715Z/
ESSEX NY-
116 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ESSEX COUNTY IN
NORTHERN NEW YORK HAS EXPIRED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4374 7405 4379 7406 4382 7415 4381 7422
      4392 7421 4411 7405 4412 7361 4379 7356
      4378 7357
TIME...MOT...LOC 1657Z 273DEG 29KT 4403 7379 4375 7391

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:07 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 9, 11:07 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1107 AM EDT THU JUN 9 2011

.SYNOPSIS...
A SHARP COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE NORTH COUNTRY TODAY. SOME OF THE STORMS WILL BE SEVERE
WITH LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALIZED
VERY HEAVY RAINFALL. TEMPERATURES WILL ONCE AGAIN BE ABOVE NORMAL
WITH HIGHS MAINLY IN THE 80S. COOLER AND DRIER WEATHER IS
ANTICIPATED FOR FRIDAY...BEFORE ANOTHER SYSTEM ARRIVES WITH THE
CHANCE FOR SHOWERS OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 1052 AM EDT THURSDAY...SCATTERED STRONG TO SEVERE STORMS
EXITING THE FORECAST AREA AT THIS TIME. DRY CONDITIONS CURRENTLY
ACROSS WESTERN VERMONT AND NORTHERN NEW YORK...BUT EXPECTING MORE
THUNDERSTORM DEVELOPMENT OVER NEXT 2-3 HOURS AS COLD FRONT
APPROACHING SAINT LAWRENCE VALLEY MOVES INTO INCREASINGLY UNSTABLE
AIRMASS. THUS THREAT OF SEVERE STORMS CONTINUES FOR THE AFTERNOON
HOURS...ESPECIALLY FROM THE ADIRONDACKS EASTWARD. HAVE MADE SOME
ADJUSTMENTS TO POPS AND TEMPS TO REFLECT CURRENT CONDITIONS AND
EXPECTED TRENDS OVER NEXT FEW HOURS. FORECAST FROM ABOUT 18Z
ONWARD LOOKS GOOD WITH NO CHANGES NEEDED AT THIS TIME.

PREVIOUS DISCUSSION...
OVERALL FCST IN GOOD SHAPE AS FIRST CLUSTER OF STORMS DEPARTS OUR
CWA TO THE EAST. MEANWHILE...STORMS ALREADY DEVELOPING ACRS THE
SLV WITH 50 DBZ TO 25KFT. EXPECT THIS ACTIVITY TO INCREASE IN
AREAL COVERAGE/INTENSITY THRU TODAY...ALONG AND AHEAD OF BOUNDARY.
IN ADDITION...LIGHTNING ALREADY DETECTED WITH STORMS ACRS SAINT
LAWRENCE COUNTY. WL CONT TO MONITOR RADAR FOR POTENTIAL
STATEMENTS.

BUSY MORNING ALREADY WITH LINE OF CONVECTION FROM PBG TO BTV TO
VSF ASSOCIATED WITH 5H VORT AND ELEVATED INSTABILITY. THIS LINE
CONTS TO PRODUCE PLENTY OF DANGEROUS CLOUD TO GROUND
LIGHTING...BRIEF WIND GUSTS TO 30 MPH...AND LOCALIZED VERY HEAVY
DOWN POURS. EXPECT INDIVIDUAL CELLS TO MOVE SOUTHEAST AT 30 TO 40
MPH...WHILE THE ENTIRE LINE MOVES SLOWLY EAST AT 10 TO 15 MPH THRU
12Z THIS MORNING. LARGE AREA OF SUBSIDENCE/NVA BUILDS BEHIND THIS
LINE WITH SOME CLRING AND SFC HEATING...BEFORE NEXT ROUND OF
STORMS DEVELOPS ACRS THE SLV BY 15Z TODAY.

FCST CHALLENGE TODAY WL BE CONVECTIVE MODE AND TIMING...ALONG
WITH AREAL COVERAGE/INTENSITY OF STORMS. OVERALL...NUMBER OF
FACTORS COMING TOGETHER FOR ANOTHER VERY ACTIVE DAY WITH SEVERAL
ROUNDS OF WIDESPREAD STORMS CAPABLE OF PRODUCING SEVERE WX
ANTICIPATED. WATER VAPOR SHOWS EMBEDDED 5H VORT ACRS THE CENTRAL
GREAT LAKES WL TRACK TWD OUR WESTERN CWA BY 15Z...IN THE FAST
WESTERLY FLW. MEANWHILE...A SFC COLD FRNT WL APPROACH THE REGION
FROM THE NORTH...HELPING TO ENHANCE LLVL CONVERGENCE...WHILE NOSE
OF 25H JET WL PROMOTE FAVORABLE ULVL DIVERGENCE ACRS OUR REGION.
THESE TWO LIFTING MECHANISMS...COMBINED WITH SFC BASED CAPE VALUES
BTWN 2000 AND 3000 J/KG AND LIS BTWN -4C AND -6C...SUPPORTS AN
ENVIRONMENT FAVORABLE FOR ROBUST CONVECTION. BEST 0-3KM AND 0-6KM
SHEAR WL BE ALONG THE INTERNATIONAL BORDER AREA...WHERE 850MB
WINDS WL BE BTWN 25 AND 35KNTS...700MB VALUES BTWN 30 AND 40
KNTS...AND 500MB WINDS APPROACHING 50 KNTS. GIVEN THE ABOVE
PARAMETERS AND INVESTIGATING THERMAL PROFILES...FEEL MAIN
CONVECTIVE MODE WL BE BOWING LINE SEGMENTS...GIVEN MAINLY
UNIDIRECTIONAL FLW...BUT A FEW ISOLATED SUPERCELLS WL BE
POSSIBLE...WHERE TRRN TURNS THE LLVL FLW MORE SOUTHERLY...LIKE THE
CPV AND UPPER CT RIVER VALLEY. THE PRIMARY SEVERE WEATHER THREAT
WL BE DAMAGING THUNDERSTORM WIND GUSTS TO 70 MPH...WITH LARGE GOLF
BALL SIZE HAIL THE SECONDARY THREAT...FOLLOWED BY LOCALIZED VERY
HEAVY DOWN POURS AS PW VALUES ARE BTWN 1.50 AND 1.75". FEEL
CONVECTION WL FIRST DEVELOP ACRS NORTHERN NY BTWN 15Z-17Z...THEN
TRACK INTO THE CPV BY EARLY AFTN...AND THRU VT BY 21Z...AS BEST
LLVL INSTABILITY IS PUSHED INTO EASTERN/SOUTHERN NEW ENGLAND.
PROGGED 85H TEMPS SUPPORT BTWN 16C AND 17C...SUPPORT HIGHS INTO
THE 80S...FEEL LEFTOVER DEBRIS CLOUDS WL LIMIT SFC HEATING DURING
THE EARLY MORNING HRS.

TONIGHT...STRONG SFC COLD FRNT CONTS TO DROP TWD SOUTHERN NEW
ENGLAND...AS LLVL CAA DEVELOPS AND ATMOSPHERE STABILIZES. WL MENTION
LOW CHC POPS ACRS SOUTHERN/EASTERN CWA...BUT KEEP REST OF CWA DRY AS
LARGE SCALE SUBSIDENCE DEVELOPS BEHIND AFTN CONVECTIVE ACRS OUR
REGION. FEEL NORTHERLY WINDS WL PREVENT WIDESPREAD FOG
DEVELOPMENT...BUT A FEW OF THE DEEPER VALLEYS WHERE WINDS WL
DECOUPLE SOME PATCHY FOG WL BE POSSIBLE (VSF/MVL/MPV/SLK).

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
AS OF 410 AM EDT THURSDAY...MID/UPPER LVL TROF DEEPENS ACRS OUR
CWA...AND THIS WL PROVIDE OUR CWA WITH MUCH COOLER AND DRIER WX
FOR FRIDAY INTO EARLY SATURDAY. BOTH NAM/GFS SHOW LARGE SCALE
SUBSIDENCE/DEEP DRY LAYER...WHICH WL RESULT IN PARTLY TO MOSTLY
SUNNY SKIES. PROGGED 85H TEMPS BTWN 7-9C SUPPORT HIGHS MAINLY IN
THE 60S MTNS TO 70S VALLEYS WITH NORTH WINDS AT 5 TO 15 MPH. LATE
SATURDAY...NEXT SYSTEM APPROACHES OUR WESTERN CWA WITH INCREASING
CHCS FOR RAIN SHOWERS AS DEEP LAYER MOISTURE AND LIFT MOVES TWD
OUR FA. WL MENTION HIGHEST POPS ACRS THE WESTERN CWA WITH TEMPS
MAINLY IN THE 60S TO M 70S ACRS OUR CWA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 519 AM EDT THURSDAY...HIGH PRESSURE WILL MOVE SOUTHEAST OF
NEW ENGLAND SATURDAY NIGHT WHICH WILL ALLOW A RETURN FLOW OF
MOISTURE NORTHWARD INTO THE REGION SATURDAY NIGHT AND SUNDAY... AS
A WARM FRONT APPROACHES THE REGION. HAVE GONE WITH LIKELY POPS FOR
SHOWERS SATURDAY NIGHT ALONG WITH A CHANCE FOR A THUNDERSTORM...
AS SHOWALTER INDEXES INDICATE A CHANCE FOR SOME ELEVATED
CONVECTION SATURDAY NIGHT. SHOWERS TO LINGER INTO SUNDAY AS A LOW
PRESSURE AREA MOVES INTO THE REGION. MODEL GUIDANCE SHOWING AN
UPPER TOUGH TO MOVE THROUGH THE REGION ON MONDAY...SO HAVE KEPT IN
A CHANCE OF SHOWERS FOR MONDAY. REGION TO REMAIN UNDER CYCLONIC
FLOW TUESDAY AND WEDNESDAY...BUT NOT MUCH MOISTURE AVAILABLE...SO
WILL GO WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...COMPOSITE RADAR LOOP THROUGH 1145Z THURSDAY
SHOWING SCATTERED THUNDERSTORMS ACROSS NORTHERN NEW YORK AND
NORTHERN VERMONT. MODEL GUIDANCE CONTINUING TO SHOW UNSTABLE
CONDITIONS ACROSS THE REGION THIS MORNING THAT WILL CONTINUE INTO
THIS AFTERNOON. GIVEN THE UNSTABLE CONDITIONS ACROSS THE
REGION...EXPECT THUNDERSTORMS TO POP UP AT ANY TIME...SO TIMING AS
TO WHEN A THUNDERSTORM WILL MOVE INTO A PARTICULAR TERMINAL IS
DIFFICULT. THUS...HAVE INDICATED SOME THUNDERSTORMS IN THE
VICINITY IN THE TAFS...AS WELL AS USE OF THE CB TERM IN THE TAFS.
A COLD FRONT WILL MOVE THROUGH THE REGION BY THIS AFTERNOON. MODEL
GUIDANCE SHOWING CONDITIONS BECOMING MORE STABLE BY 00Z
FRIDAY...SO HAVE NOT USED THE CB TERM AT MOST OF THE TAFS SITES
AFTER 00Z FRIDAY.

OUTLOOK 12Z FRIDAY THROUGH MONDAY...
12Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG
WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING.

18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING
SHOWERS WITH OCCASIONAL MVFR CONDITIONS.

&&

.MARINE...
AS OF 758 AM EDT THURSDAY...A LAKE THUNDERSTORM ADVISORY IS IN
EFFECT FOR TODAY FOR LAKE CHAMPLAIN. CONDITIONS IN THE ATMOSPHERE
ARE VERY UNSTABLE TODAY...SO EXPECTING THUNDERSTORMS TO POP UP AT
ANY TIME TODAY. MORE STABLE CONDITIONS ARE EXPECTED TONIGHT...AS A
COLD FRONT WILL MOVE THROUGH THE REGION BY THIS AFTERNOON.

WITH DRY WEATHER OVER THE PAST WEEK...THE LEVEL OF LAKE CHAMPLAIN
CONTINUES TO FALL STEADILY ALONG WITH SLOWLY IMPROVING CONDITIONS.
THE LATEST LEVEL AT THE ROUSES POINT GAGE AS OF 700 AM WAS 101.35 FEET
AND SLOWLY FALLING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT
FEW DAYS WITH LEVELS POSSIBLY FALLING TO NEAR 101.0 FEET BY
SOMETIME THIS WEEKEND. SOUTH TO SOUTHWEST WINDS FROM 5 TO 15 KNOTS
CAN BE EXPECTED THIS MORNING...AND THEN SHIFT TO THE WEST AT 10 TO
20 KNOTS THIS AFTERNOON. WINDS WILL BECOME NORTH AT 10 TO 20 KNOTS
TONIGHT AND THEN SLOWLY DIMINISH TO 5 TO 15 KNOTS LATE TONIGHT AND
FRIDAY...WITH THE SOUTHERN PORTION OF THE LAKE LIKELY TO SEE
SOMEWHAT HIGHER LAKE LEVELS THAN THE NORTHERN PORTION OF THE LAKE
TONIGHT AND FRIDAY.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...RJS/TABER
SHORT TERM...TABER
LONG TERM...WGH
AVIATION...WGH/SLW
MARINE...WFO BTV
Hazardous weather outlook, Jun 9, 3:07 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
307 AM EDT THU JUN 9 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-100715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
307 AM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH
COUNTRY TODAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG AND DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO GOLF BALL
SIZE...AND DANGEROUS CLOUD TO GROUND LIGHTNING. IN
ADDITION...VERY HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THE
THUNDERSTORMS TODAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 9, 9:13 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
913 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     HAIL             RUTLAND                 43.61N  72.98W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            PENNY-SIZED HAIL

&&

EVENT NUMBER BTV1100290

MUCCILLI
Local storm report, Jun 9, 9:21 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
921 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     HAIL             2 SSW KILLINGTON        43.64N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            QUARTER-SIZED HAIL

&&

EVENT NUMBER BTV1100291

MUCCILLI
Local storm report, Jun 9, 9:25 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
925 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             TICONDEROGA             43.85N  73.42W
06/09/2011  E1.00 INCH       ESSEX              NY   PUBLIC

0842 AM     HAIL             2 NNE EAST BROWNINGTON  44.83N  72.06W
06/09/2011  E0.50 INCH       ORLEANS            VT   TRAINED SPOTTER

            HALF INCH HAIL

0903 AM     HAIL             RUTLAND                 43.61N  72.98W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            PENNY-SIZED HAIL

0907 AM     HAIL             KILLINGTON              43.67N  72.78W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            DIME-SIZED HAIL

0907 AM     HAIL             3 SSW KILLINGTON        43.63N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            TREE LIMBS DOWN AS WELL.

0907 AM     HAIL             2 SSW KILLINGTON        43.64N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            QUARTER-SIZED HAIL

&&

EVENT NUMBER BTV1100286 BTV1100287 BTV1100290 BTV1100288 BTV1100289
BTV1100291

MUCCILLI
Local storm report, Jun 9, 9:39 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
939 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     HAIL             TYSON                   43.46N  72.70W
06/09/2011  E0.75 INCH       WINDSOR            VT   PUBLIC

            HALF INCH TO PENNY HAIL ON THE NORTH END OF LAKE RESCUE

&&

EVENT NUMBER BTV1100294

LAHIFF
Local storm report, Jun 9, 9:45 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
945 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     HAIL             CAVENDISH               43.38N  72.61W
06/09/2011  E0.50 INCH       WINDSOR            VT   PUBLIC

&&

EVENT NUMBER BTV1100295

MUCCILLI
Local storm report, Jun 9, 10:10 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             TICONDEROGA             43.85N  73.42W
06/09/2011  E1.00 INCH       ESSEX              NY   PUBLIC

0842 AM     HAIL             2 NNE EAST BROWNINGTON  44.83N  72.06W
06/09/2011  E0.50 INCH       ORLEANS            VT   TRAINED SPOTTER

            HALF INCH HAIL

0903 AM     HAIL             RUTLAND                 43.61N  72.98W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            PENNY-SIZED HAIL

0907 AM     HAIL             KILLINGTON              43.67N  72.78W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            DIME-SIZED HAIL

0907 AM     HAIL             3 SSW KILLINGTON        43.63N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            TREE LIMBS DOWN AS WELL.

0907 AM     HAIL             2 SSW KILLINGTON        43.64N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            QUARTER-SIZED HAIL

0937 AM     HAIL             TYSON                   43.46N  72.70W
06/09/2011  E0.75 INCH       WINDSOR            VT   PUBLIC

            HALF INCH TO PENNY HAIL ON THE NORTH END OF LAKE RESCUE

0941 AM     HAIL             CAVENDISH               43.38N  72.61W
06/09/2011  E0.50 INCH       WINDSOR            VT   PUBLIC

&&

EVENT NUMBER BTV1100286 BTV1100287 BTV1100290 BTV1100288 BTV1100289
BTV1100291 BTV1100294 BTV1100295

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:28 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence62 min
Jun 9, 1:47 AM EDTSpecial Weather StatementBTVClinton, Essex, Franklin58 min
Jun 9, 2:56 AM EDTSpecial Weather StatementBTVClinton64 min
Jun 9, 4:41 AM EDTAreal Flood AdvisoryBTVEssex9 min
Jun 9, 4:49 AM EDTFlash Flood WarningBTVEssex3 hr
Jun 9, 7:10 AM EDTSpecial Weather StatementBTVEssex65 min
Jun 9, 8:16 AM EDTSevere Thunderstorm WarningBTVEssex59 min
Jun 9, 9:28 AM EDTSevere Thunderstorm WarningBTVEssex62 min
Jun 9, 4:41 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence64 min
Jun 9, 5:15 PM EDTSevere Thunderstorm WarningBTVClinton, Essex60 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.